Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 23, NWS Wichita, KS

September 30, 20077 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 30, 2007, 4:24 AM CDT for 7 counties in Kansas. It took effect at Sep 30, 2007, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 4:24 AM CDT (09:24 UTC)
In effect from
Sep 30, 2007, 10:00 AM CDT
Expired
Sep 30, 2007, 5:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 300924
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
424 AM CDT SUN SEP 30 2007

...STRONG WINDS TO AFFECT CENTRAL KANSAS LATE THIS MORNING INTO
THE AFTERNOON...

.A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL KANSAS
LATE THIS MORNING. THIS WINDS AHEAD OF THE FRONT WILL BE VERY
GUSTY FROM THE SOUTH. HOWEVER...ONCE THE FRONT MOVES THROUGH THE
WINDS WILL TURN TO THE NORTHWEST AND COULD PRODUCE WIND GUSTS UP
TO 40 MPH. THE WINDS SHOULD BEGIN TO SUBSIDE AS THE EVENING
APPROACHES.

KSZ032-033-047-048-301730-
/O.NEW.KICT.WI.Y.0023.070930T1500Z-070930T2000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
424 AM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON. 

LOOK FOR THE WINDS TO BEGIN SHIFTING TO A NORTHWESTERLY DIRECT
LATER THIS MORNING AND INCREASING IN SPEED. WIND SPEEDS OF 25 TO
35 MPH ARE LIKELY WITH GUSTS TO NEAR 40 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KICT 301547
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1047 AM CDT SUN SEP 30 2007


KSZ049>051-302200-
/O.EXB.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/
SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON
1047 AM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WILL SHIFT TO WEST AT 25 TO 35
MPH BY EARLY THIS AFTERNOON. THESE SUSTAINED SPEEDS WILL CONTINUE
THROUGHOUT MUCH OF THE AFTERNOON...WITH GUSTS OF 40 TO 45 MPH
POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-302200-
/O.EXT.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1047 AM CDT SUN SEP 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON.

SOUTHWEST WINDS OF 20 TO 30 MPH WILL SHIFT TO WEST AT 25 TO 35
MPH AROUND NOON...WITH THESE SPEEDS CONTINUING THIS AFTERNOON.
GUSTS OF 40 TO 45 MPH ARE POSSIBLE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 302153
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT SUN SEP 30 2007


KSZ032-033-047>051-302300-
/O.EXP.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
453 PM CDT SUN SEP 30 2007

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. 

NORTHWESTERLY WINDS HAVE DECREASED TO 20 TO 25 MPH WITH GUSTS OF 35
TO 40 MPH ACROSS CENTRAL KANSAS AND WILL CONTINUE TO WEAKEN
THROUGH THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 5 PM.

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:14 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 30, 2:14 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SUN SEP 30 2007

.DISCUSSION...

PRECIPITATION CHANCES LOOK TO BE THE MAIN PROBLEM TODAY AND THEN
AGAIN MONDAY NIGHT INTO TUESDAY.

SURFACE FRONT CURRENTLY LOCATED WELL UP INTO NEBRASKA WITH
CONVECTION FIRING AHEAD OF THE BOUNDARY AND LOSING SUPPORT IN
SOUTHWEST KANSAS.  MOISTURE PROFILE AT H8 LOOKS TO BE RATHER LIMITED
AS WE HEAD INTO SUNDAY MORNING AND EARLY AFTERNOON.  CENTRAL
SECTIONS OF THE FORECAST AREA MAY GET SKUNKED WITH ANY
PRECIPITATION. HENCE...I WILL BACK OFF ON PRECIPITATION CHANCES IN
THE CENTRAL SECTIONS.  WINDS MAY BE AN ISSUE THOUGH FOR A COUPLE OF
HOURS AFTER THE FRONT PASSES.  DECENT COLD POOL AND MOMENTUM WILL BE
PRESENT JUST BEHIND THE FRONT IN THE NORTH CENTRAL SECTIONS.
ADVISORY CRITERIA WILL BE FLIRTED WITH FOR A FEW HOURS.  LATER IN
THE DAY ACROSS THE SOUTHEAST SECTIONS...THE MOISTURE PLUME DOES POOL
A BIT BETTER IN THE AFTERNOON HOURS AHEAD OF THE SURFACE FRONT...SO
ONGOING CHANCES FOR PRECIPITATION LOOK GOOD.  FN VECTOR CONVERGENCE
ALSO ENHANCES A BIT WITH SOME ISENTROPIC LIFT AS WELL.  SO THE BEST
CHANCES FOR ANY RAIN WILL LIE ACROSS THIS SECTION OF THE FORECAST
AREA.

ON MONDAY...HIGH PRESSURE WILL FILTER INTO THE FORECAST AREA AHEAD
OF THE NEXT SYSTEM TO AFFECT THE REGION.  DECENT SOUTHERLY FLOW WILL
AID IN HELPING THE TEMPERATURES REBOUND TO ABOVE NORMAL READINGS.

ON TUESDAY THE NEXT FRONT IS EXPECTED TO BE IN NORTH CENTRAL KANSAS
EARLY TUESDAY MORNING...NEAR WICHITA AROUND NOON AND THEN OUT OF
SOUTHEAST KANSAS BY 7 PM.  THE BEST DYNAMICS AND MOISTURE PROFILES
REMAIN NORTH OF THE FORECAST AREA IN NEBRASKA. A SIMILAR SETUP WILL
OCCUR TO THE ONE THAT WILL PLAY OUT ON SUNDAY.  SO...I WILL TREND
TEMPERATURES AND CHANCES OF PRECIPITATION ACCORDINGLY.  THE ONLY
DIFFERENCE WILL BE THE WINDS...AS THE GRADIENT IS NOT QUITE AS
PACKED AND SHOULD RESULT IN SOMEWHAT LOWER WIND SPEEDS.

NO CHANGES TO THE EXTENDED WITH THIS PACKAGE.

.AVIATION...
FOR 06Z TAFS...DID NOT MAKE TOO MANY CHANGES TO 00Z TAFS. IT
STILL LOOKS LIKE THE MAIN AVIATION CONCERN WILL BE THE STRONG
WINDS INITIALLY THEN THE WIND SHIFT ASSOCIATED WITH FRONTAL
PASSAGE. WINDS WILL REMAIN GUSTY OVER SOUTH CENTRAL AND ESPECIALLY
CENTRAL KS OVERNIGHT..WITH SOME GUSTS TO 35 POSSIBLE. COLD FRONT
WILL APPROACH KRSL AND KSLN AROUND OR A FEW HOURS AFTER SUNRISE
FLIPPING WINDS AROUND TO THE WEST AND NORTHWEST. ALSO FEEL THERE
WILL BE A 3-5 HOUR WINDOW BETWEEN 18Z AND 23Z WHERE WINDS OVER
CENTRAL KS MAY FLIRT WITH WIND ADVISORY CRITERIA BEHIND THE FRONT.
THERE MAYBE SOME ISOLATED CONVECTION OVER SE KS SUN AFTERNOON
ALONG AND EAST OF FRONT BUT NOT CONFIDENT ON AREAL COVERAGE.
THEREFORE JUST THREW IN SOME VCTS FOR KCNU.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    84  52  85  64 /  30   0  10  20
HUTCHINSON      81  51  85  64 /  30   0  10  20
NEWTON          83  52  85  64 /  30   0  10  20
ELDORADO        85  53  85  63 /  30  10  10  20
WINFIELD-KWLD   85  54  85  64 /  30  10  10  20
RUSSELL         78  49  85  64 /  30   0  10  30
GREAT BEND      79  50  86  64 /  30   0  10  30
SALINA          80  51  85  64 /  30   0  10  20
MCPHERSON       80  51  85  64 /  30   0  10  20
COFFEYVILLE     85  57  84  62 /  30  20  10  20
CHANUTE         85  55  84  61 /  30  20  10  20
IOLA            85  55  83  61 /  30  20  10  20
PARSONS-KPPF    85  56  84  62 /  30  20  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON
FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Sep 30, 3:20 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT SUN SEP 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
320 AM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A CHANCE FRO THUNDERSTORMS WILL PROGRESS TO THE SOUTHEAST DURING
THE DAY. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL OCCUR TO
THE EAST OF THE KANSAS TURNPIKE THIS AFTERNOON. OTHERWISE...STRONG
WINDS WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE ACROSS PORTIONS OF
NORTH CENTRAL KANSAS. PLEASE SEE LATEST WIND ADVISORY FOR MORE
DETAILS ON THE HIGH WINDS.

THE HIGH WINDS AND DRIER CONDITIONS WILL ALSO MAKE CENTRAL KANSAS
MORE PRONE TO WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY
NIGHT THROUGH TUESDAY NIGHT. IT APPEARS AT LEAST A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM...MAINLY ON
TUESDAY. PLEASE STAY TUNED FOR LATER OUTLOOKS...AS SEVERE WEATHER
CHANCES COULD INCREASE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 1:23 PM CDTSevere Thunderstorm WarningICTChase, Marion19 min
Sep 30, 2:36 PM CDTSevere Thunderstorm WarningICTButler, Greenwood39 min

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.